MAUDE Adverse Event Report: ZIMMER CAS COMPR AUG SHLDR GD AND BN R; PROSTHESIS, SHOULDER

ZIMMER CAS COMPR AUG SHLDR GD AND BN R; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Codes Fitting Problem (2183); Failure to Align (2522)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteolysis (2377)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) g3: australia.D11: (b)(4) - comp rev aug mi bsplt sm smpl- 66022085.Customer has indicated that the product will not be returned to zimmer biomet for investigation, requested but not returned by hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left psi shoulder procedure.Subsequently, upon impact of the baseplate, a glenoid fracture was sustained.It was noted that guides and codes were checked against plan, and patient¿s data matched.Inferior osteophytes were missed on psi bone models, leading to improper psi pin placement and misalignment of the baseplate.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The provided x-rays were reviewed by a health care professional.Pre implant view shows severe left shoulder osteoarthritis with bone-on-bone apposition and large osteophytes.Post implant views demonstrate interval reverse-type shoulder arthroplasty.The humeral implant articulates with the inferior aspect of the glenosphere.There is no displaced fracture or dislocation.Review with the subject matter experts was investigated to verify the accuracy of the bone model and guides.The provided guides and bone model were found to be compatible but not representative of the patients' true anatomy, with an osteophyte on the inferior side missing, according to the reported images.The development team reprocessed a case at the triage phase to identify where the issue may have occurred.It's observed at the segmentation stage of the e-manufacturing process, a potential discrepancy was found.When investigating the inferior segments of the scans to identify the osteophyte mentioned by the surgeon, there was a large bone segment that was potentially attached to the scapula only across a few frames (<3mm).In the frontal view portrayed in figure one, the bone fragment shows to remain unattached to the rest of the glenoid for the majority of the scans.This potential osteophyte was not included in the content to generate the mesh.The root cause is an operator error.The work instructions for ct segmentation of the shoulder require operators to inspect the generated bone contour on 2d slices and the meshed 3d bone model for flaws.They must ensure proper segmentation of 2d contours, including osteophytes and soft tissues.If osteophytes are not securely attached, they should be kept.The issue was escalated for further evaluation.Complaints are monitored through monthly complaint review to trend the issues and discuss them during the monthly capa feeder process.Any spike or unfavorable trend will be reviewed for further action.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information for the reported event.

Brand Name
COMPR AUG SHLDR GD AND BN R
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key19221262
Report Number0009617840-2024-00006
Device Sequence Number6923354
Product Code KWT
UDI-Device Identifier00889024563391
UDI-Public(01)00889024563391(17)240926(10)66706030
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model NumberN/A
Device Catalogue Number20-8090-004-02
Device Lot Number66706030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale